Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 276, NWS Omaha, NE

July 13, 2006Dodge County, Saunders County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jul 13, 2006, 2:32 PM CDT for Dodge County, Saunders County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2006, 2:32 PM CDT (19:32 UTC)
Expired
Jul 13, 2006, 3:15 PM CDT
In force
43 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

Counties Dodge County, NE, Saunders County, NE

The radar

The Omaha radar (KOAX), 25 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 12:21 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.5 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2006-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2006-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1747 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:50 AM CDT, 11 hours 42 minutes earlier.

Area forecast discussion, Jul 13, 2:50 AM CDT, 11 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 AM CDT THU JUL 13 2006

.DISCUSSION...

TIMING OF CONVECTION MAIN CONCERN FOR TODAY.

SURFACE FEATURES RATHER WEAK ACROSS THE AREA THIS MORNING WITH TROF
LOCATED OVER THE WESTERN HIGH PLAINS AT 07Z. SATELLITE SHOWING ACCAS
INCREASING OVER CENTRAL SOUTH DAKOTA INTO NORTH CENTRAL AND CENTRAL
NEBRASKA IN 850MB MOISTURE AXIS. QUESTION IS HOW EXTENSIVE WILL
DEVELOPMENT BE THIS MORNING WEST OF THE AREA AND HOW FAR EAST WILL
IT PUSH. HAVE REMOVED SLIGHT POPS FOR THE MORNING OVER WESTERN AND
SOUTHERN PARTS OF THE CWA AS BEST MID LEVEL INSTABILITY STAYS WEST
OF THE AREA...BUT WILL MONITOR TO ISSUANCE AND ADJUST IF REQUIRED.
MAIN ACTION EXPECTED TO DEVELOP MID TO LATE AFTERNOON THEN MOVE
ACROSS MUCH OF THE CWA DURING THE EVENING WITH CHANCE POPS
CONTINUED. PW INCREASES TO OVER 2 INCHES OVER PARTS OF THE CWA BY
LATE AFTERNOON INTO THE EVENING SO LOCALLY HEAVY RAIN LIKELY WITH
STORMS DURING THAT TIME. LATEST MODEL RUNS HAVE SPEEDED THINGS UP IN
MOVING SURFACE TROF AND SHORT WAVE ACROSS THE AREA TONIGHT WITH ONLY
SLIGHT POPS FOR THE EXTREME SOUTHEAST CWA YET FRIDAY MORNING.

HOT TEMPERATURES STILL IN THE PICTURE THROUGH THE WEEKEND WITH 00Z
EXTENDED MODELS KEEPING THE HEAT AROUND INTO MID WEEK AS BROAD UPPER
RIDGE EXPANDS EAST. ONLY MINOR ADJUSTMENT TO TEMPERATURES IN THE
SHORT TERM WITH NO CHANGE TO THE EXTENDED AT THIS TIME...ALTHOUGH
DAY SHIFT MAY NEED TO WARM MAX TEMPERATURES A BIT IN THE LATER
PERIODS IF MODELS MAINTAIN THEIR CURRENT TREND.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

FOBERT
Hazardous weather outlook, Jul 13, 12:08 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1208 PM CDT THU JUL 13 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-140715-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1208 PM CDT THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO STRENGTHEN AND MOVE
SOUTHEAST ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA THIS
AFTERNOON AND EVENING. DAMAGING WINDS...LARGE HAIL...AND HEAVY
RAIN WILL BE THE PRIMARY HAZARDS.

VERY MOIST AND UNSTABLE CONDITIONS ARE IN PLACE ACROSS THE AREA.
THUNDERSTORMS HAVE BEEN ONGOING AND WILL FURTHER STRENTHEN AS A
STRONG UPPER LEVEL WEATHER DISTURBANCE MOVES ACROSS THE NORTHERN
PLAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A PROLONGED PERIOD OF HOT TEMPERATURES IS STILL EXPECTED ACROSS THE
REGION THROUGH EARLY NEXT WEEK. HIGH TEMPERATURES ARE FORECAST TO
RANGE FROM THE LOWER AND MID 90S TO A LITTLE ABOVE 100. HEAT
INDICES DURING THIS TIME COULD REACH 105 TO 110 DURING THE HOTTEST
PART OF THE DAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL REQUIRED THIS AFTERNOON AND THIS
EVENING.

SPOTTERS ARE ENCOURAGED TO REPORT HAIL OVER ONE HALF INCH
AND RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER
SERVICE AT OMAHA.

ZAPOTOCNY

In the hours before

Special weather statement, Jul 13, 12:14 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1214 PM CDT THU JUL 13 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-131915-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
1214 PM CDT THU JUL 13 2006

...WARNING DECISION UPDATE FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...

THERE IS INCREASING SVR WX POT WITHIN THE NEXT SEVERAL HOURS
ESPECIALLY OVER NE AND E CENTRAL NEBRASKA.  ENTIRE OAX CWA IS BCMG
MORE UNSTBL AS STG SFC HTG INCRS THIS AFTN. ATTM...SFC BASED CAPES
ARE AS HIGH AS 3500 J/KG AND CAP IS WKNG ACRS THE RGN. AN 18A
SPECIAL SOUNDING WILL BE TAKING PLACE FOR OAX AND LBF AND WILL GIVE
US A BETTER LOOK AT THE CAP STRENGTH.  12Z UPR AIR ANALYSIS INDCD
VIGOROUS UPR SHRTWV TROF MOVG ACRS THE NRN PLNS INTO NEBRASKA.
ALREADY THIS MORNING...CNVTN HAS BEEN ACTIVE IN THE AREA WEST OF
NORFOLK TO WAYNE.  THIS ACTVTY HAS BEEN JUST BELOW SEVERE LIMITS.
LIMITING FACTOR FOR LRG HAIL IS THE HIGH FREEZING LEVEL WHICH IS
ARND 15600 FT.

LOW LEVEL SHEAR SHUD INCR ACRS THE AREA THIS AFTN AS STG UPR SHRTWV
TROF MOVS ACRS THE AREA.  SPC INDCS THAT SUPERCELL STRMS WILL DVLP
THIS AFTN AHD OF OF THE SFC TROF THAT EXTDS FM ONL SWWD TO LBF.
ALREADY 0-1 HELICITY VALUES ARE ARND 100-150 AND SHUD INCR AS UPR
SHRTWV APCHS. MAIN THREAT WITH THESE STMS WILL BE DMGG WND.
ALTHOUGH FREEZING LEVEL IS HIGH...BECAUSE STMS MAY BE SUPERCELLS...
LRG HAIL CANNOT BE RULED OUT.  SPC INDCS THAT A WATCH WL BE ISSUED
SHORTLY.

SMITH
Local storm report, Jul 13, 12:58 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1258 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             6 SW WISNER             41.93N 97.00W
07/13/2006  E0.75 INCH       CUMING             NE   PUBLIC

&&

RPIATT
Special weather statement, Jul 13, 1:29 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
129 PM CDT THU JUL 13 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-132030-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
129 PM CDT THU JUL 13 2006

...WARNING DECISION UPDATE FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...

SVR STM MOVG ACRS CUMING CNTY INTO BURT AND THURSTON HAS BEEN BOWING
OUT AND MOVG EWD AT 25-30 KTS.  THERE HAS BEEN A BROAD MESOCYCLONE
ALOFT ASSOCD WITH IT. AT TIMES...SRN PTN OF LN HAS HAD A WK ECH RGN
WITH IT. ATTM...ONLY DIME SIZE HAIL HAS BEEN RPTD WITH THE STM.  IT
IS MOVG INTO A MORE FVRBL ENVIRONMENT ACRS WRN IA...SO STM MAY
STRENGTHEN AS IT MOVS E ACRS THURSTON/BURT CNTY INTO MONONA
HARRISON CNTYS IN THE NEXT HOUR AND A HALF.

SMITH
Local storm report, Jul 13, 2:14 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
214 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             COLUMBUS                41.43N 97.36W
07/13/2006  E0.75 INCH       PLATTE             NE   EMERGENCY MNGR

&&

PIATT
Special weather statement, Jul 13, 2:25 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
225 PM CDT THU JUL 13 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-132130-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
225 PM CDT THU JUL 13 2006

...WARNING DECISION UPDATE FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...

MAIN CONCERN ATTM IS NEW BOW ECHO STORM THAT IS IN PLATTE COUNTY.
THIS STORM HAS BEEN BOWING OUT AND HAS HAD IMPRESSIVE REFLECTIVITY
GRADIENT ALONG THE LEADING EDGE OF THE STORM.  THE STORM RELATIVE
VELOCITIES ALOFT HAVE BEEN STG AS WELL.  THIS STORM MOVG EWD AT 36 KT
AND WILL AFFECT THE PLATTE RIVER VALLEY FM COLUMBUS TO FREMONT
THROUGH 3 PM. EXTRAPOLATION OF MOVEMENT WOULD PUT THIS STORM INTO THE
NORTHERN PTNS OF THE OMAHA METRO AREA BY 345 PM.  DAMAGING WIND IS
THE MAIN THREAT WITH THIS STORM.

OTHER STORM TO THE NORTHEAST IS NOW OVER MONONA COUNTY.  THIS STORM
HAS WEAKENED AND OUTFLOW BOUNDARY HAS PUSHED WELL OUT AHEAD OF THIS
STORM.

SMITH

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 12:39 PM CDTSevere Thunderstorm WarningOAXCuming, Stanton51 min
Jul 13, 1:56 PM CDTSevere Thunderstorm WarningOAXPlatte34 min
Jul 13, 2:10 PM CDTSevere Thunderstorm WarningOAXColfax50 min
Jul 13, 2:26 PM CDTSevere Thunderstorm WarningOAXButler35 min
Jul 13, 2:57 PM CDTSevere Thunderstorm WarningOAXDouglas48 min
Jul 13, 3:06 PM CDTSevere Thunderstorm WarningOAXSarpy39 min
Jul 13, 3:08 PM CDTSevere Thunderstorm WarningOAXWashington37 min
Jul 13, 3:16 PM CDTSevere Thunderstorm WarningOAXSaunders29 min
Jul 13, 3:40 PM CDTSevere Thunderstorm WarningOAXCass50 min
Jul 13, 3:44 PM CDTSevere Thunderstorm WarningOAXSaunders46 min
Jul 13, 3:45 PM CDTSevere Thunderstorm WarningOAXSarpy30 min
Jul 13, 3:59 PM CDTSevere Thunderstorm WarningOAXSeward31 min
Jul 13, 4:16 PM CDTSevere Thunderstorm WarningOAXLancaster44 min
Jul 13, 4:24 PM CDTSevere Thunderstorm WarningOAXCass51 min
Jul 13, 4:33 PM CDTSevere Thunderstorm WarningOAXSarpy27 min
Jul 13, 5:00 PM CDTSevere Thunderstorm WarningOAXOtoe45 min
Jul 13, 5:08 PM CDTSevere Thunderstorm WarningOAXCass52 min
Jul 13, 5:14 PM CDTSevere Thunderstorm WarningOAXLancaster24 min
Jul 13, 5:40 PM CDTSevere Thunderstorm WarningOAXOtoe38 min
Jul 13, 5:48 PM CDTSevere Thunderstorm WarningOAXGage42 min
Jul 13, 5:48 PM CDTSevere Thunderstorm WarningOAXJohnson42 min
Jul 13, 5:58 PM CDTSevere Thunderstorm WarningOAXColfax, Stanton32 min
Jul 13, 6:07 PM CDTSevere Thunderstorm WarningOAXCuming38 min
Jul 13, 6:22 PM CDTSevere Thunderstorm WarningOAXGage38 min
Jul 13, 6:23 PM CDTSevere Thunderstorm WarningOAXJohnson37 min
Jul 13, 6:29 PM CDTSevere Thunderstorm WarningOAXDodge61 min
Jul 13, 6:32 PM CDTSevere Thunderstorm WarningOAXKnox30 min
Jul 13, 6:36 PM CDTTornado WarningOAXGage39 min
Jul 13, 6:38 PM CDTSevere Thunderstorm WarningOAXLancaster16 min
Jul 13, 6:49 PM CDTTornado WarningOAXPawnee41 min
Jul 13, 6:57 PM CDTSevere Thunderstorm WarningOAXSaunders48 min
Jul 13, 6:59 PM CDTSevere Thunderstorm WarningOAXGage33 min
Jul 13, 3:30 PM CDTSevere Thunderstorm WarningOAXPottawattamie45 min
Jul 13, 4:12 PM CDTSevere Thunderstorm WarningOAXPottawattamie63 min
Jul 13, 4:28 PM CDTSevere Thunderstorm WarningOAXFremont47 min
Jul 13, 4:39 PM CDTSevere Thunderstorm WarningOAXMontgomery, Page51 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.